DIABETES - TYPE 2
COMMUNITY
Bouncing of Blood sugar
Avatar_n_tn
by matin34, Mar 04, 2013
I am type 2 diabeteic patient. Due to skipping meal, I developed adrenaline stress and by diamicron  metformin
But blood sugar was never high. Doctor gave me Lantus and Humalog. It was working well for a year. Then blood was becoming high, Doctor gave me LEVEMIR. If I take 10 units of humalog, after two hours sugar drops 4 points, I think this is the right dose for humalog for what I eat. I eat 60 gram Carb every meal. But 3 hours, sugar tries to go low, but insead, it bounces back and proceede to values and I start to feel hypo,  though I never see sugar 9. It is not hypo value, why sugar bounces up, why feel shaky, fear etc. I use LEVIMIR as base insulin. Why body is obstructing sugar to low, and why it gives hypo feeling.

Can any body me the reason and how to overcome this situation? My sugar is going high now.

MATIN
Member Comments (190)
Avatar_m_tn
by diabetes86, Mar 04, 2013
60 gr is a lot of carbs/meal  (for me, I keep it under 20gr)

Have you herd about the law of small numbers?

if you eat small amount of carbs, you use small amount of insulin, you have small BG swings.

you might need Apidra Insulin it is faster than Humalog (might help with the 3 hour low)

Or your timing on the insulin is off, might have to take sooner before eating so its running out as your BG drops  Before 3 hours

when your BG drops too far your liver will dump glucose to raise BG but it over does it
Avatar_n_tn
by matin34, Mar 05, 2013
Thank you for your answer
Yesterday night, before going to bed, blood pressure was not high. It was very close to 100/60. I was hesitating to take 300mg Avapro(BP medicine)
I took 22 unit of Levimir at bed time. At 4am, I woke up. measure the pressure , it was 165/100. I took 150gm Avapro. My sugar was 8.1mmol. I got up from bed, sit down quietly for 10 minutes. BP became OK. I went to bed again, and got up at 6. BG was 9.4. I want to bring morning sugar to 6or 7. I am facing a very unstable situation in blood pressure and sugar and these two are working against each other

After 3 hours of eating, no humalog is there, but why I feel shaky and then BG starts increasing? Though sugar is not low.

MATIN
Avatar_m_tn
by diabetes86, Mar 05, 2013
Humalog lasts 3 hours in me.

What was your BG number when you felt "shaky"

Could be a "false Hypo"  you body is used to high BG numbers, when it gets a number that is normal your body thinks it is to low because it thinks normal is 9 so 4 feels low.
Avatar_n_tn
by matin34, Mar 05, 2013
Is there any way to stop this false hypo and dumping of sugars by liver?

Do you have any idea about Levimir ? Does it lower sugar in day time?

Avatar_m_tn
by diabetes86, Mar 05, 2013
Getting used to lower BG is the cure for a False hypo

Levimir last 24 hours so yes it works in the day.

you need to keep an ACCURATE  Log, you need to test before bed, when you get up, before you eat, then 1 hour after 2 hours after  and any time you feel wrong.  

time      BG test        carbs eaten       insulin used

do all that and you should see a pattern develop.  just guessing and testing willy nilly, will get you willy nilly info.
Avatar_n_tn
by matin34, Mar 06, 2013
I was trying to bring the morning sugar to 7 mmol. Yestarday night and day before night , I took 24 units of Levimir at 10 pm, In both the days, I woke up at 4 am, sugar was 8.1 and 8.4, I went to wash room and go to bed again, I measured at while in bed it was 9.4 and 9.9, I ate a cookie, it went down 1 point. How can I bring down BG to 7, How can I stop the liver dumping.
I am giving you yestarday's history.
AT 4 am I woke up, sugar was 8.1, went to washroom. Went to bed again,, got up at 6am, sugar is 9.4.
I ate, 45 gram of brown rice + Cabbage + 15 gramm of milk(1cup) +2 spoon of olive oil.
I took 11 unit of HUmalog, Sugar 8 am is 10.4 but 11.9 at 10 am, Then I walked to bring it down. Before eating at 11am it was 9.3 at 1 pm it 10.6, before super at 5 pm it was 9.7, I was taking 1 cookie at 3 and 4 pm at 7 pm 11.1, it was going high, I walked brought down to 9.4 at 10 pm and the 24 units of levimir
I took 10 units of humalog before lunch and 11 units of humalg befor super.
I have lot of anxiety.

MATIN
Avatar_m_tn
by diabetes86, Mar 06, 2013
Anxety can raise BG

looks to me like you need more insulin and less carbs.
your not matching the carbs with insulin thats why your high at 2 hours.  stop eating cookies for snacks (if they are the same thing as what I call a cookie), find a low carb snack to eat.

Your 2 hour post eating BG should be almost the same as your pre-eating BG in its hi you need more fast insulin and or less carbs.

carbs raise BG


Metforman helps with DP by slowing the livers ability to dump sugar.and it helps with insulin resistance
Avatar_n_tn
by matin34, Mar 06, 2013
Actually my complicacy was not eating sufficiently in 2009, Metformin and Diamicron created stress on adrenaline. Metformin harmed me, I do not know, it is OK to take metformin  in this situation?

I am afraid of increasing more insulin, if body does not allow to lower, then it will bounce and make it higher.
If sugar goes low but not too low, and not bouncing, I can tolerate that.
But if it bounces, I cannot go lower.

Sugar increase is not that high. 9 to 13. I like to come within 7 to 11
Avatar_m_tn
by diabetes86, Mar 06, 2013
I cant tell you if it is safe to take met (im not an MD)

I can say you have a meter and you test are you going low (lower than 3.8)  that is low, if your not going low then you need more insulin to bring your numbers down you are still too high.

every time your BG is over 7.8 you are doing damage to your body.  so 11 is way to high.